Alert archive / Louisiana / Special Weather Statements in 2018

Special Weather Statement, NWS New Orleans, LA

August 6, 2018Saint James Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Aug 6, 2018, 3:04 PM CDT for Saint James Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 3:04 PM CDT (20:04 UTC)
Expired
Aug 6, 2018, 3:45 PM CDT
In force
41 min
Issued by
NWS New Orleans, LA

County Saint James Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2400 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

447 
WWUS84 KLIX 062004
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
304 PM CDT MON AUG 6 2018

LAZ049-057-058-062045-
Ascension-St. John The Baptist-St. James-
304 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. JOHN THE
BAPTIST...SOUTHEASTERN ASCENSION AND ST. JAMES PARISHES...

At 304 PM CDT, a strong thunderstorm was located over Convent, or 12
miles east of Donaldsonville. The storm is nearly stationary.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Gramercy, Lutcher, Wallace, Convent, North Vacherie, Garyville,
Edgard and South Vacherie.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2992 9079 3006 9093 3022 9078 3001 9058
TIME...MOT...LOC 2004Z 230DEG 2KT 3004 9080 

$$

32

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:18 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 6, 12:18 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1218 PM CDT Mon Aug 6 2018

.AVIATION...

VFR conditions will prevail at all of the terminals outside of
convective impacts. Convection is most likely to occur around
KHUM, KMSY, and KBTR. If convection does directly impact a
terminal, a brief period of reduced visibilities, lower ceilings,
and gusty winds can be expected. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  94  73  92 /  10  20   0  30
BTR  74  92  75  92 /   0  30   0  40
ASD  75  92  75  91 /   0  20  10  30
MSY  77  91  77  91 /  10  30  10  40
GPT  76  91  77  90 /   0  20  10  30
PQL  74  92  75  92 /   0  20  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Aug 6, 11:04 AM CDT, 4 hours before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1104 AM CDT Mon Aug 6 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-070415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1104 AM CDT Mon Aug 6 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected later this
afternoon and evening. Expect better coverage across western
portions of the area, or generally west of I-55. Any one storm
may be locally strong and produce frequent lightning, gusty winds
and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Spotty afternoon thunderstorms will persist into Tuesday and
Wednesday, with more widespread coverage expected Thursday
throughSunday. Any one storm may be locally strong and produce
frequent lightning, gusty winds and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

32

In the hours before

Special weather statement, Aug 6, 2:06 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
206 PM CDT MON AUG 6 2018

LAZ060-061-061930-
St. Charles-Upper Jefferson-
206 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. CHARLES AND
NORTHWESTERN JEFFERSON PARISHES...

At 205 PM CDT, a strong thunderstorm was located near Norco, or 7
miles northeast of Hahnville. The storm is nearly stationary.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
St. Rose.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2997 9031 3007 9040 3006 9037 3006 9030
      3005 9026 3004 9025 2999 9024
TIME...MOT...LOC 1905Z 157DEG 1KT 3005 9032

32
Special weather statement, Aug 6, 2:29 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
229 PM CDT MON AUG 6 2018

LAZ058-060-061-062000-
St. Charles-St. John The Baptist-Upper Jefferson-
229 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOHN THE BAPTIST...
NORTH CENTRAL ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES...

At 228 PM CDT, a strong thunderstorm was located near St. Rose, or 8
miles northwest of Metairie. The storm is nearly stationary.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hahnville, Laplace, Metairie, Norco, Montz, Taft, New Sarpy,
Destrehan and Killona.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3013 9052 3014 9043 3009 9041 3006 9038
      3005 9026 3003 9019 3002 9018 2999 9018
      2996 9044
TIME...MOT...LOC 1928Z 168DEG 2KT 3005 9030

32
Special weather statement, Aug 6, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
304 PM CDT MON AUG 6 2018

LAZ049-057-058-062045-
Ascension-St. John The Baptist-St. James-
304 PM CDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. JOHN THE
BAPTIST...SOUTHEASTERN ASCENSION AND ST. JAMES PARISHES...

At 304 PM CDT, a strong thunderstorm was located over Convent, or 12
miles east of Donaldsonville. The storm is nearly stationary.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Gramercy, Lutcher, Wallace, Convent, North Vacherie, Garyville,
Edgard and South Vacherie.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2992 9079 3006 9093 3022 9078 3001 9058
TIME...MOT...LOC 2004Z 230DEG 2KT 3004 9080

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:03 PM CDTSpecial Marine WarningLIX27 min
Aug 6, 2:06 PM CDTSpecial Weather StatementLIXSaint Charles24 min
Aug 6, 2:27 PM CDTSpecial Marine WarningLIX33 min
Aug 6, 2:29 PM CDTSpecial Weather StatementLIXSaint Charles31 min
Aug 6, 3:27 PM CDTSpecial Weather StatementLIXTangipahoa48 min
Aug 6, 3:57 PM CDTSpecial Weather StatementLIXWest Baton Rouge48 min
Aug 6, 4:02 PM CDTSpecial Weather StatementLIXTangipahoa43 min
Aug 6, 4:59 PM CDTSpecial Weather StatementLIXPearl River46 min

Nearby

Special Weather Statements in Louisiana, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.